| Model Number |
2800TFX |
| Medical Device Problem Codes |
Calcified (1077); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/27/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was learned through implant patient registry that a patient with a 23mm 2800tfx aortic valve was explanted after an implant duration of 4 years, 2 months due to unknown reason.The explanted valve was replaced with a 21mm 11060a valve.Concomitantly the patient underwent mvr with a 27mm 11400m valve.Per additional information: deceased patient.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 23mm 2800tfx aortic valve was explanted after an implant duration of 4 years, 2 months due to calcification with stenosis.The explanted valve was replaced with a 21mm 11060a valve.Per medical records, the patient underwent redo-avr with 21mm 11060a valved conduit and mvr with a 27mm 11400m valve.Intraoperatively, after the heart was reperfused, there was significant volume loss from the retroperitoneum.Vascular surgery was performed along with decompressive laparotomy.Continued attempts at resuscitation were unsuccessful.The patient expired in the or.
Additional Manufacturer Narrative
Updated sections: b5, b6, b7, g3, g6, h6 component code, device code(s), and type of investigation.
Additional Manufacturer Narrative
H3: customer report of calcification was confirmed.Report of stenosis was unable to be confirmed.As received, all three leaflets had cuts of approximately 4mm x 5mm and 2mm x 8mm on leaflet 1, 9mm x 12mm on leaflet 2, and 11mm x 11mm on leaflet 3.The cuts had a smooth and straight edge.Cutout leaflets were not returned.X-ray demonstrated band deformed and heavy calcification on the remainders of all three leaflets.Minimal host tissue overgrowth encroached onto the tissue and into the orifice at the greatest distance of approximately 2mm on leaflet 3 on the outflow aspect and 4mm on leaflet 1 on the inflow aspect.Host tissue on the stent circumference was moderate at both the inflow and outflow aspects.As received, mechanical damage marks were observed on the free margin of leaflet 2 near commissure 2.Damages appeared serrated and did not penetrate leaflets.Sewing ring had multiple cuts around the valve and exposed metal band.Wireform was also exposed at commissure 3.Suture fasteners and pledgets remained attached to the sewing ring.Updated sections: d4 expiration date, d9, g3, g6, h2, h3, h4, h6 type of investigation, investigation findings, and investigation conclusions.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Calcific degeneration involves the gradual accumulation of calcium deposits on the valve leaflets.It is a disease continuum from sclerosis to chronic inflammation that leads to leaflet calcification.These calcium deposits, over time, cause the leaflets to become rigid and less flexible, which can account for failure modes such as stenosis and regurgitation.Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.Through further investigation, it was determined that the root cause of this event was most likely due to patient related factors.